Alert archive / Ohio / Tornado Warnings in 2006
Tornado Warning 24, NWS Wilmington, OH
NWS Wilmington, OH issued this tornado warning at Oct 4, 2006, 6:59 PM EDT for Franklin County, Ohio. It was in force for 20 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 4, 2006, 6:59 PM EDT (22:59 UTC)
- Expired
- Oct 4, 2006, 7:19 PM EDT
- In force
- 20 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Franklin County, OH
The radar
The Cincinnati radar (KILN), 102 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 4, 6:59 PM EDT | HAIL 1.75 | Columbus, OH | GOLF BALL SIZE HAIL NEAR THE OHIO STATE UNIVERSITY CAMPUS |
| Oct 4, 7:13 PM EDT | HAIL 1.75 | Gahanna, OH | GOLF BALL SIZE HAIL COVERING THE GROUND |
| Oct 4, 7:14 PM EDT | HAIL 1.5 | 2 N Blacklick Estates, OH | COVERING THE GROUND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 4, 4:25 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 715 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS51 KILN 042259 TORILN OHC049-042330- /O.NEW.KILN.TO.W.0024.061004T2259Z-061004T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 659 PM EDT WED OCT 4 2006 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * TORNADO WARNING FOR... EASTERN FRANKLIN COUNTY IN CENTRAL OHIO * UNTIL 730 PM EDT * AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR WHITEHALL...MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... REYNOLDSBURG... IN ADDITION...BRICE IS NEAR THE PATH OF THIS DANGEROUS THUNDERSTORM. IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT WEDNESDAY EVENING FOR NORTHERN KENTUCKY AND SOUTHWESTERN OHIO. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM EDT WEDNESDAY EVENING FOR SOUTHEASTERN INDIANA AND NORTHERN KENTUCKY AND SOUTHWESTERN OHIO. LAT...LON 4008 8299 3991 8299 3988 8279 4007 8277 $$
1 follow-up statement
000 WWUS51 KILN 042319 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 718 PM EDT WED OCT 4 2006 OHC049-042328- /O.CAN.KILN.TO.W.0024.000000T0000Z-061004T2330Z/ FRANKLIN OH- 718 PM EDT WED OCT 4 2006 ...THE TORNADO WARNING FOR EASTERN FRANKLIN COUNTY IN CENTRAL OHIO HAS BEEN CANCELLED... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED... THEREFORE THE TORNADO WARNING HAS BEEN CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT WEDNESDAY EVENING FOR NORTHERN KENTUCKY AND SOUTHWESTERN OHIO. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM EDT WEDNESDAY EVENING FOR SOUTHEASTERN INDIANA AND NORTHERN KENTUCKY AND SOUTHWESTERN OHIO. LAT...LON 4008 8299 3991 8299 3988 8279 4007 8277 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Oct 4, 3:57 PM EDT, 3 hours 2 minutes earlier.
Area forecast discussion, Oct 4, 3:57 PM EDT, 3 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 357 PM EDT WED OCT 4 2006 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... POSITIVELY TILTED UPPER LEVEL TROF TO TRACK EAST/SE THROUGH THE GREAT LAKES EARLY TONIGHT. SURFACE COLD FRONT FROM EXTREME NW OHIO...NRN INDIANA INTO THE SRN PLAINS. THIS FRONT TO DROP SE THRU THE REGION THIS EVENING. MODERATE INSTBY HAS DEVELOPED AHD OF THIS FRONT WITH SBCAPES OF 1500-2000 K/KG. LAPS SOUNDINGS SHOW A CAP WHICH HAS INHIBITED THE DEVELOPMENT OF WIDESPREAD DEEP CONVECTION. AS THE FRONT NUDGES CLOSER EXPECT CAP TO BE ERODED AND TSTMS TO DEVELOP. WITH DRY AIR IN THE MID LEVEL...DELTA THETA E VALUES AROUND 25K WL EXIST THIS EVENING. THIS POINTS TO THE POTENTIAL FOR DAMAGING WINDS. ALSO...WET BULB ZERO VALUES AROUND 9K FEET AGL INDICATE THE POTENTIAL FOR HAIL. BASED ON TRENDS AND LATEST RADAR MOSAIC HAVE SLOWED DOWN THE ONSET OF PRECIP IN THE FAR SOUTH. IN THE WAKE OF THIS FRONT LOW LEVEL MOISTURE ADVECTS IN AND SHUD KEEP THE AREA MOSTLY CLOUDY TNGT. IN LOW LEVEL NERLY CAA FLOW HAVE HELD ONTO CLDS A LTL LONGER THURSDAY WITH CLEARING THU NIGHT. IN NWRLY FLO ALOFT SURFACE HIGH PRESS OF CANADIAN ORIGIN TO BUILD ACRS THE GREAT LAKES THURSDAY AND FRIDAY. MODEL SOLN/S HOLDING ONTO SOME POST FRONT SHOWERS EARLY THU. FOR NOW HAVE KEPT THU MRNG DRY BUT CONFIDENCE IS NOT OVERLY HIGH THAT THIS WL VERIFY. TEMP WISE...PREFER LOWS A LTL WARMER THAN MAV GUID TNGT DUE TO CLOUD COVER AND A LTL BLO DURG THE DAY THU DUE TO THESE CLDS. WITH CLEARING EXPECTED THU NIGHT HAVE GONE SLIGHTLY BLO GUID. CONTD THIS TREND GOING A LTL BLO GUID WITH FRIDAY/S HIGHS. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... HIGH PRESSURE WILL EXTEND ACROSS THE REGION THROUGH THE WEEKEND. A WEAK COLD FRONT WILL PASS ON MONDAY. FORCING AND MOISTURE LOOK MINIMAL. HAVE ONLY KEPT SLIGHT CHANCE POPS FOR THE NORTHERN ZONES. ANOTHER HIGH WILL MOVE ACROSS THE GREAT LAKES ON TUESDAY. THERE ARE SOME DISCREPANCIES IN MODEL SOLUTIONS FOR WEDNESDAY. AT THIS POINT IT APPEARS THAT A COLD FRONT WILL CROSS THE REGION BRINGING A CHANCE OF SHOWERS. WITH UNCERTAINTY HAVE LIMITED THIS TO LOW CHANCE POPS. && .AVIATION /18Z-18Z/... HAVE ADJUSTED TAFS TO REFLECT SLOWER PROGRESSION OF THE COLD FRONT. AT THIS TIME...THE FRONT SHOULD TRANSVERSE THE TERMINALS NORTH TO SOUTH 01Z-05Z. MVFR VISIBILITIES AND CIGS ARE LIKELY WITH THE STORMS. LOOKING AT FCST SNDG PROFILES...OBS AND SAT...IT STILL APPEARS THAT MVFR CIGS WILL SETTLE IN BEHIND THE FRONT. CIGS MAY BECOME VFR AT THE NORTHERN TERMINALS LATE IN THE PERIOD. SW WINDS WILL GUST NEAR 20 KTS AT TIMES...TURN NE BEHIND THE FRONT. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Oct 4, 5:26 AM EDT, 13 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 526 AM EDT WED OCT 4 2006 INZ050-058-059-066-073>075-OHZ026-034-035-042>046-051>056-060>062- 070>072-050930- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-HARDIN- MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI- CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY- GREENE-BUTLER-WARREN-CLINTON- 526 AM EDT WED OCT 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE THROUGH THE OHIO VALLEY THIS AFTERNOON AND EARLY EVENING. A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP ALONG THIS FRONT...AND WINDS WITH THE INITIAL LINE MAY GUST TO 40 MPH. BEHIND THIS FRONT...THUNDERSTORM ACTIVTY WILL NOT BE AS ORGANIZED...BUT GUSTY WINDS ARE STILL EXPECTED ALONG WITH HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON. INZ080-KYZ089>100-OHZ063>065-073-074-077>082-088-050930- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-FAYETTE OH-PICKAWAY- FAIRFIELD-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS- PIKE-SCIOTO- 526 AM EDT WED OCT 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO... SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE THROUGH THE OHIO VALLEY LATE THIS AFTERNOON...MORESO IN THE EVENING HOURS. A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP ALONG THIS FRONT...AND WINDS WITH THE INITIAL LINE MAY GUST TO 40 MPH. ABUNDANT SUNSHINE THIS MORNING AND AFTERNOON MAY CHARGE THE ATMOSPHERE...ALLOWING SOME STORMS TO BECOME STRONG ENOUGH TO SUPPORT LARGE HAIL. BEHIND THE FRONT...THUNDERSTORM ACTIVTY WILL NOT BE AS ORGANIZED...BUT GUSTY WINDS ARE STILL EXPECTED ALONG WITH HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON AND EARLY EVENING.
In the hours before
Local storm report, Oct 4, 4:17 PM EDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
417 PM EDT WED OCT 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM HAIL SPRINGFIELD 39.93N 83.80W
10/04/2006 E0.88 INCH CLARK OH TRAINED SPOTTER
&&Local storm report, Oct 4, 5:15 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
515 PM EDT WED OCT 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM HAIL COLUMBUS 39.99N 82.99W
10/04/2006 E0.75 INCH FRANKLIN OH TRAINED SPOTTER
PENNY SIZE HAIL REPORTED ON OHIO STATE UNIVERSITY CAMPUS
0503 PM HAIL GLADSTONE 39.74N 83.68W
10/04/2006 M0.88 INCH GREENE OH LAW ENFORCEMENT
0503 PM TSTM WND GST GLADSTONE 39.74N 83.68W
10/04/2006 E70.00 MPH GREENE OH LAW ENFORCEMENT
ESTIMATED 70-80 MPH WIND GUST
&&
HAWBLITZELLocal storm report, Oct 4, 5:56 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
556 PM EDT WED OCT 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM TSTM WND DMG COLUMBUS 39.99N 82.99W
10/04/2006 FRANKLIN OH TRAINED SPOTTER
NUMEROUS TREES DOWN NEAR OHIO STATE UNIVERSITY CAMPUS
0539 PM TSTM WND DMG 1 SE JEFFERSONVILLE 39.64N 83.54W
10/04/2006 FAYETTE OH LAW ENFORCEMENT
OVERTURNED SEMI ON I-71 NEAR JEFFERSONVILLE
0541 PM HAIL 6 NW WASHINGTON COURT H 39.60N 83.51W
10/04/2006 E0.75 INCH FAYETTE OH LAW ENFORCEMENT
0541 PM TSTM WND DMG 6 NW WASHINGTON COURT H 39.60N 83.51W
10/04/2006 FAYETTE OH FIRE DEPT/RESCUE
NUMEROUS TREE LIMBS DOWN ALONG SR 41 BETWEEN
JEFFERSONVILLE AND WASHINGTON COURT HOUSE
&&
HAWBLITZELLocal storm report, Oct 4, 5:59 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
559 PM EDT WED OCT 04 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL COLUMBUS 39.99N 82.99W
10/04/2006 E0.75 INCH FRANKLIN OH TRAINED SPOTTER
PENNY SIZE HAIL REPORTED IN DOWNTOWN COLUMBUS
0555 PM TSTM WND DMG COLUMBUS 39.99N 82.99W
10/04/2006 FRANKLIN OH TRAINED SPOTTER
TREES DOWN IN DOWNTOWN COLUMBUS
&&
HAWBLITZELThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 4:10 PM EDT | Severe Thunderstorm Warning | ILN | Clark | 50 min |
| Oct 4, 4:27 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Greene | 48 min |
| Oct 4, 4:44 PM EDT | Severe Thunderstorm Warning | ILN | Licking | 46 min |
| Oct 4, 4:50 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 40 min |
| Oct 4, 4:55 PM EDT | Severe Thunderstorm Warning | ILN | Greene | 50 min |
| Oct 4, 5:00 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Madison | 45 min |
| Oct 4, 5:32 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield | 43 min |
| Oct 4, 5:40 PM EDT | Tornado Warning | ILN | Fayette | 35 min |
| Oct 4, 5:47 PM EDT | Severe Thunderstorm Warning | ILN | Madison | 43 min |
| Oct 4, 5:55 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 50 min |
| Oct 4, 6:01 PM EDT | Severe Thunderstorm Warning | ILN | Greene | 44 min |
| Oct 4, 6:05 PM EDT | Severe Thunderstorm Warning | ILN | Madison | 40 min |
| Oct 4, 6:15 PM EDT | Severe Thunderstorm Warning | ILN | Ross | 45 min |
| Oct 4, 6:25 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 50 min |
| Oct 4, 6:37 PM EDT | Tornado Warning | ILN | Franklin | 23 min |
| Oct 4, 6:52 PM EDT | Flash Flood Warning | ILN | Franklin | 113 min |
| Oct 4, 7:01 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Licking | 44 min |
| Oct 4, 7:09 PM EDT | Severe Thunderstorm Warning | ILN | Ross | 66 min |
| Oct 4, 7:57 PM EDT | Severe Thunderstorm Warning | ILN | Pike | 48 min |
Nearby
Tornado Warnings in Ohio, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.